Magnesium Citrate

Hi yesterday I took magnisuim citrate for the first time to see if it help my AF.

I took 200 lunchtime and 200 at bedtime (magnesium citrate by solgar) I didn't dissolve in water just swallowed it. I am on rivaboxban and beta blocker.

I woke up at about 5 am in a cold sweat and with stomach ache and diareara , could it be the magnesium as I really wanted it to try it if so is there another brand or type I could take?

23 Replies

oldestnewest
  • Magnesium does this if you don't need it. You probably took too much. Have you spoken to your doctor before trying it as suggested?

    Bob

  • Yes doctor didn't know to much about it but pharmacist said it was ok to take

  • It could well have been.

    When my husband was admitted to the cardiac ward in fast AF I took him in some magnesium citrate hoping it might help. I didn't know much about the laxative effects then so I gave him the dose it said on the bottle and went home.

    The next morning he phoned to tell me he'd had uncontrollable diarrhea in the night and he was now waiting to be moved into a private room as they thought he may have the Norro virus. A quick search on the Internet and I knew what had happened, so duly phoned the ward and told them. They weren't very interested - they probably thought I was slightly dotty. When I visited him later that day they'd put a ring around the bed and no-one could go near him without apron and gloves.

    Poor bloke. He kept looking at me sideways as they fussed around. By this time his tummy was fine and he was feeling very clean inside..hmm. So, for the remainder of his stay in hospital he had a quiet room all to himself all because I gave him too much magnesium citrate.

  • I do like this story!

  • Some people will do anything to get a private room ;-)

    _

  • Love this ! Made me smile - we all now know how to get a private room and not get Nvirus - Well Done

  • It sounds like too much magnesium in two quite close doses. When taking magnesium it's a good idea to dissolve all the tablets for that day in warm water and then add spoons of this to glasses of water throughout the day. It's gentler on the system and shouldn't affect the stomach at all.

    I wouldn't give up on the magnesium, just introduce it to your stomach gently and perhaps start on 300mg a day and taken in small doses as above over the day.

    Jean

  • Thank you will try that do you think he should not have any today and start again tomorrow?

  • That might be a good idea, or perhaps a very small dose this evening.

  • Will try small dose later

  • Could try the oil. Just spray it on skin. Doesn't go through stomach so no diarrhoea/stomach upsets.

  • Thank you

  • I use the oil but have to say I have been much more regular since using it even though it doesn't go through the digestive system. My husband took multivitamins which included a modest dose of magnesium and he had loose poo (sorry) until we made a connection and stopped. He went back to normal almost straight away. His diet doesn't include loads of magnesium rich foods so don't know what that was about. X

  • Hi thank you for reply. What oil do you use and where do you purchase it from ? Also how often do you apply and to what part of body, does it help your AF?

    Rob

  • Hi. I use Better You magnesium spray. It's about10 for a small bottle but lasts along time. I spray it on any large muscle particularly if I have a stiff muscle as it does relieve muscle stiffness straight away. I don't know if it is helping my A.F. as I recently had an ablation and have not had any A.F. yet. I wanted to give myself the best chance of keeping it at bay.I started by spraying 4 times but am now up to 8 and am going to work up to 10 . You can spray much more than that. Apparently 10 sprays provides up to 150 mg.

    I hope that is helpful. I am also eating a much more magnesium rich diet than before. X

  • There's an excellent range of Magnesium oil choices on Amazon,

    Also many Interesting and informative books on the subject of AF ..

    I use the magnesium oil on my legs, stops night cramps also, but can be used on any where externally on you're body..

  • You could try Magnesium Glycinate rather than Citrate as it's much kinder to the bowels and easily absorbed.

    Pat

  • Ok is that a good one ? have you heard about taurate ?

  • Robert, it is worth taking Taurine separately as the Glycinate is a good Magnesium to take. Start low and Increase your dose every couple of days. I take mine just before food.

    Pat

  • I tried just 200mg and it made my bowels loose! So have stopped.

    Then had AF for 36 hours, don't know if it was connected though.

  • I also started Magnesium Citrate yesterday, 150mg at lunchtime, so far everything fine. Too early to say if its helping but I did feel stronger/ more alert last night when I am usually flagging come 10pm.

  • When I started out it did give me a bit of a bad tummy but I have found I've got used to it, or my tummy has at least! It's really calmed my 'rumbles' so I was happy to keep trying.

  • Disclaimer: I have not used this myself (just discovered it) and it is for every individual to decide what they want to do, but it might be of some use to somebody so here's the instructions for making your own magnesium water.

    afibbers.org/Wallerwater.pdf

You may also like...